Journal of Family Medicine and Primary Care

CASE REPORT
Year
: 2020  |  Volume : 9  |  Issue : 8  |  Page : 4444--4447

Calotropis poisoning with severe cardiac toxicity A case report


Ramya Iyadurai1, Karthik Gunasekaran1, Arun Jose2, Kishore Pitchaimuthu3 
1 Department of Medicine, Christian Medical College, Vellore, Tamil Nadu, India
2 Department of Biochemistry, Christian Medical College, Vellore, Tamil Nadu, India
3 Department of Division of Critical Care, Christian Medical College, Vellore, Tamil Nadu, India

Correspondence Address:
Dr. Ramya Iyadurai
Professor in Medicine, Department of Medicine 5, Christian Medical College, Vellore - 632 004, Tamil Nadu
India

Calotropis is a widely prevalent plant in the Indian Subcontinent. The extract and various parts of the plant are used by traditional healers for treating miscellaneous diseases. All parts of the plants are toxic; there are many case reports of gastrointestinal, cutaneous and ocular toxicity with Calotropis. The plant contains Cardenolide glycosides which have Digoxin like effects and can cause severe cardiotoxicity. We report a patient who developed cardiovascular collapse after oral ingestion and cutaneous application of Calotropis following snake bite by a traditional healer, this case thus highlights the potential cardiotoxicity of Calotropis.


How to cite this article:
Iyadurai R, Gunasekaran K, Jose A, Pitchaimuthu K. Calotropis poisoning with severe cardiac toxicity A case report.J Family Med Prim Care 2020;9:4444-4447


How to cite this URL:
Iyadurai R, Gunasekaran K, Jose A, Pitchaimuthu K. Calotropis poisoning with severe cardiac toxicity A case report. J Family Med Prim Care [serial online] 2020 [cited 2020 Oct 31 ];9:4444-4447
Available from: https://www.jfmpc.com/article.asp?issn=2249-4863;year=2020;volume=9;issue=8;spage=4444;epage=4447;aulast=Iyadurai;type=0